Illinois, 2010Strong Wind in Illinois, March 25, 2010
March 25, 2010 · NWS ILX · 2 events in 2 counties and zones
A strong area of low pressure moving along the Ohio River Valley combined with a slow moving high pressure center in the upper Great Lakes resulted in sustained winds of 25 to 35 mph, with gusts over 40 mph in southeast Illinois. This wind, along with a very saturated ground, resulted in several shallow rooted trees toppling over in southeast Illinois.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong area of low pressure moving along the Ohio River Valley combined with a slow moving high pressure center in the upper Great Lakes resulted in sustained winds of 25 to 35 mph, with gusts over 40 mph in southeast Illinois. This wind, along with a very saturated ground, resulted in several shallow rooted trees toppling over in southeast Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Mar 25, 2:00 PM CST, 1 hour earlier.
Area forecast discussion, Mar 25, 2:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT THU MAR 25 2010
.DISCUSSION...
ISSUED 300 PM CDT THU MAR 25 2010
SHORT TERM...TONIGHT THROUGH SUNDAY...
SURFACE LOW OVER EXTREME SOUTHERN ILLINOIS WILL MOVE RAPIDLY
EAST-NORTHEAST INTO THE ATLANTIC COAST STATES BY 12Z FRI. COOL HIGH
PRESSURE WILL SETTLE INTO THE MIDWEST IN ITS WAKE...BRINGING DRY
CONDITIONS AND A COUPLE OF NIGHTS OF COOLER TEMPERATURES. EXPECT
THAT THE CURRENT PRECIPITATION SHIELD WILL CLEAR SOUTHEASTERN
ILLINOIS BEFORE MIDNIGHT WITH CLOUDS CLEARING OUT SHORTLY
THEREAFTER. THIS WILL ALLOW A CHUNK OF CANADIAN AIR TO COME SOUTH
INTO ILLINOIS TONIGHT...WITH MOST AREAS SEEING LOWS IN THE 20S.
AFTER THE COOL START...ABUNDANT SUNSHINE ON FRIDAY WILL THEN ALLOW
HIGHS TO REACH THE UPPER 40S AND LOWER 50S.
THE NEXT STORM SYSTEM WILL BE EMERGING INTO THE PLAINS ON SATURDAY.
MOISTURE AVAILABILITY WILL BE MEAGER INITIALLY...BUT AN INCREASING
FETCH FROM THE GULF OF MEXICO WILL ALLOW RAIN TO INCREASE LATE IN
THE DAY AS THE SYSTEM REACHES THE MISSISSIPPI VALLEY. WILL MAINTAIN
SLIGHT CHANCE POPS IN THE EXTREME WEST SATURDAY AFTERNOON...THEN
BUMP UP TO LIKELY MOST AREAS SATURDAY NIGHT AND SUNDAY. ALTHOUGH THE
MODELS ARE IN DECENT AGREEMENT ON THE TIMING...SOME DIFFERENCES
REMAIN ON HOW FAR NORTH OR SOUTH THE SURFACE AND UPPER LOWS WILL BE
WHEN THEY ARRIVE IN THE REGION. THE MAIN IMPACT OF THESE DIFFERENCES
WILL BE THE CONVECTIVE POTENTIAL AS THE UPPER LOW CLOSES OFF AND
DEVELOPS A MID LEVEL COLD POOL...SIMILAR TO WHAT IS NOW OCCURRING
NEAR MEMPHIS WITH THE CURRENT LOW. A LOW TRACK RIGHT OVER CENTRAL
ILLINOIS IS ON THE NORTHERN FRINGE OF THE VARIOUS MODEL SOLUTIONS.
WILL THEREFORE INDICATE A CHANCE OF THUNDER IN THE SOUTH SATURDAY
NIGHT AND SUNDAY...THEN CHANCE POPS SUNDAY NIGHT AS THE SYSTEM PULLS
AWAY.
LONG TERM...MONDAY THROUGH THURSDAY...
THE EARLY WEEK LOW PRESSURE SYSTEM WILL CONTINUE EASTWARD INTO THE
NEW ENGLAND STATES AS A NEW UPPER WAVE COMES INTO THE WEST COAST.
THIS WILL CONTINUE THE OVERALL PROGRESSIVE UPPER PATTERN OVER THE
CONUS. SOUTHWESTERLY FLOW ALOFT WEDNESDAY AND THURSDAY WILL RESULT
IN DRY CONDITIONS WITH A WARMING TREND. HIGH IN THE 50S ON MONDAY
WILL RISE INTO AT LEAST THE UPPER 60S AND LOWER 70S BY THURSDAY. THE
NEXT CHANCE OF RAIN WILL PROBABLY HOLD OFF UNTIL AT LEAST NEXT
WEEKEND.
04
&&
.AVIATION...
ISSUED 1259 PM CDT THU MAR 25 2010
PROBLEMATIC FORECAST...WITH TIMING THE DEPARTURE OF THE SYSTEM BTWN
00Z AND 06Z TONIGHT. IN THE SHORTER TERM...RA CONTINUES WITH CIG
DROPS AND VISIBILITIES ALL OVER THE PLACE AS WELL. FOR THE MOST
PART...PIA IS ONLY PLACE STRUGGLING TO COME UP OUT OF MVFR...BUT
STILL HAS PROBLEMS WITH A LOW STRATUS DECK. DRY AIR IS WINNING AND
CONDITIONS ARE IMPROVING. SLOWLY EXPECT TO SEE IMPROVEMENT FROM NW
TO SE THROUGH 01Z...BUT LOW CENTER MOVING SLOW ACROSS THE SOUTH.
GUSTY WINDS ACROSS THE BOARD AND MOSTLY MVFR. RAPIDLY SHIFTING
CONDITIONS FROM ONE OB TO THE NEXT. BEYOND MIDNIGHT...RETURN TO SKC.
CONCERNED ABOUT SOME VISBY ISSUES WITH THE MORNING AS LLVL MOISTURE
GETS LEFT BEHIND...BUT SO FAR MODELS SCOUR OUT ANY HIGHER DWPTS.
HJS
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 25, 1:55 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
255 PM CDT THU MAR 25 2010
ILZ027>031-036-037-040-041-047-049-050-261100-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
255 PM CDT THU MAR 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM PEORIA TO
DOWNSTREAM OF BEARDSTOWN FOR THE NEXT SEVERAL DAYS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ038-042-043-048-051-261100-
DE WITT-LOGAN-MCLEAN-MENARD-SANGAMON-
255 PM CDT THU MAR 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ044>046-052>057-061>063-066>068-071>073-261100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-
SHELBY-VERMILION-
255 PM CDT THU MAR 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
LOCALLY HEAVY RAIN WILL BE POSSIBLE THIS EVENING OVER CENTRAL AND
SOUTHEASTERN ILLINOIS...AS A LOW PRESSURE CENTER MOVES FROM
MISSOURI OVER SOUTHERN ILLINOIS INTO KENTUCKY. RAINFALL
AMOUNTS OF 3/4 INCH TO ONE INCH WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
HJS
Strong Wind, Crawford
- When
- March 25, 3:00 PM CST to 9:00 PM CST
- Where
- Crawford forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 39.003, -87.760 (the zone’s center; the record gives no point)
Several tree limbs and small trees were downed in many parts of Crawford County.
Strong Wind, Lawrence
- When
- March 25, 3:00 PM CST to 9:00 PM CST
- Where
- Lawrence forecast zone
- Measured
- 37 kt (43 mph) measured gust
- Property damage
- $50,000
- Reported by
- ASOS
- Coordinates
- 38.720, -87.727 (the zone’s center; the record gives no point)
Sustained wind of 25 to 35 mph, with a gust of 43 mph were measured at the Lawrenceville/Vincennes Airport. The wind caused several shallow rooted trees to topple over, and many small branches were downed. One tree fell on an unoccupied mobile home and tore down a power line in the town of Bridgeport.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arkansas, March 25, 20101 death · 1 event
- Tornadoes in Alabama, March 25, 2010$205,000 · EF1 · 2 events
- Hail and Damaging Winds in Louisiana, March 25, 2010$223,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Tennessee, March 25, 2010$250,000 · 70 kt wind · 5 events
- Tornado and Hail in Alabama, March 25, 2010$50,000 · EF1 · 6 events
- Heavy Rain and Strong Wind in Illinois, March 25, 2010$50,000 · 3 events
- Flash Flooding and Flooding in Missouri, March 25, 201028 events
- Winter Weather in Ohio, March 25 to 26, 201017 events
- Damaging Winds in Louisiana, March 25, 2010$10,000 · 56 kt wind · 7 events
- Flash Flooding in Oklahoma, March 25, 20106 events
- Hail in Tennessee, March 25, 20101 in hail · 5 events
- High Wind in California, March 25, 201060 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221335, 221336.